MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal ring on the outflow graft bend relief lacerated the outflow graft while the surgeon attempted to connect the two.The surgeon repaired the outflow graft with suture and chose not to use the bend relief.It was later reported that the patient was alive and progressing to inpatient rehab.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the metal ring on the outflow graft bend relief lacerating the outflow graft while the surgeon attempted to connect the two could not be confirmed through this investigation as no photos were provided by the account and no product was returned for evaluation.The patient remains ongoing on heartmate 3 lvas (left ventricular assist system), serial number, (b)(6).No further events have been reported at this time.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.C, provides information regarding how to prepare the sealed outflow graft for implant and includes steps for attaching the outflow graft to the pump.The ifu warns that failure to connect the bend relief so that it is fully and evenly connected can allow kinking and abrasion of the graft, which may lead to serious adverse events such as low left ventricular assist device flow and/or bleeding.The ifu also instructs the user to visually inspect the bend relief to confirm that it is fully connected and seated to the sealed outflow graft.To confirm, try to unseat the connected bend relief from the metal fitting by gently pulling the bend relief back toward the anastomosis and then towards the pump.The bend relief should remain captured and move approximately 0.5 mm without disengaging from the graft.The relevant sections of the device history record for the outflow graft assembly, lot number 8621596, was reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16897453
Report Number2916596-2023-02449
Device Sequence Number5956550
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public00813024013266
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2024
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number8621596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight100 KG